Review: could Sudafed 12 hour cause Sleepiness (Drowsiness)?
Summary: Sleepiness is found among people who take Sudafed 12 hour, especially for people who are female, 50-59 old, have been taking the drug for < 1 month, also take medication Aspirin, and have Bone density abnormal.
We study 3,062 people who have side effects while taking Sudafed 12 hour from FDA and social media. Among them, 67 have Sleepiness. Find out below who they are, when they have Sleepiness and more.
You are not alone: join a mobile support group for people who take Sudafed 12 hour and have Sleepiness >>>
Sudafed 12 hour
Sudafed 12 hour has active ingredients of pseudoephedrine hydrochloride. It is often used in nasal congestion. (latest outcomes from 3,856 Sudafed 12 hour users)
Sleepiness (excess sleeping) has been reported by people with depression, pain, high blood pressure, multiple sclerosis, stress and anxiety. (latest reports from 69,852 Sleepiness patients)
On Jan, 19, 2015: 3,062 people reported to have side effects when taking Sudafed 12 hour. Among them, 67 people (2.19%) have Sleepiness.
Time on Sudafed 12 hour when people have Sleepiness * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Sleepiness when taking Sudafed 12 hour * :
Age of people who have Sleepiness when taking Sudafed 12 hour * :
Severity of Sleepiness when taking Sudafed 12 hour ** :
|least||moderate||severe||most severe |
How people recovered from Sleepiness ** :
Top conditions involved for these people * :
- Bone density abnormal (16 people, 23.88%)
- Osteoporosis (6 people, 8.96%)
- Nasopharyngitis (5 people, 7.46%)
- Depression (4 people, 5.97%)
- Attention deficit/hyperactivity disorder (3 people, 4.48%)
Top co-used drugs for these people * :
- Aspirin (26 people, 38.81%)
- Allegra (26 people, 38.81%)
- Celebrex (24 people, 35.82%)
- Nasonex (21 people, 31.34%)
- Xanax (21 people, 31.34%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Sleepiness while taking Sudafed 12 Hour?
You are not alone! Join a mobile support group:
- support group for people who take Sudafed 12 hour and have Sleepiness
- support group for people who take Sudafed 12 hour
- support group for people who have Sleepiness
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Sudafed 12 hour, Sleepiness
You may be interested at these reviews (Write a review):
- Invokana and fatigue
I was prescribed this medication. I was sleeping an extra 5 hours during a 24 hour period. I would find myself falling asleep at 4pm not waking till 7. This is not my normal sleep pattern. Clearly this medicine is robbing me of daylight.
- Gabapentin made me comatose
I took Neurontin, and then its generic, Neurontin, for about five years. It was prescribed for chronic pain. I found it ineffective, but kept being told it was a good drug, quite benign, and was probably benefiting me more than I realized. I did NOT realize that toward the end of the five-year period I was sinking into somnolence. On some days I simply didn't bother with the drug, because I felt it was ineffective, but on others I followed doctor's orders. Thus my condition varied depending on whether I'd actually ingested the drug. My condition came to a crisis when my husband called me from work, and found me incoherent. He took me to the ER, but I remember nothing about it. Apparently I was pleasant during admission, but clearly confused (I thought we had two presidents -- probably conflating George Bush with George W. Bush.) By the time doctors saw me, I was comatose. The physicians suspected morphine intoxication, as I was a chronic-pain patient. They didn't know what to do and thought I was dying. My husband told them the name of my pain- management doctor, who immediately diagnosed the problem. My kidneys were shutting down. He pointed to my creatines, which were off the chart. He told the other doctors to hydrate me fully, and leave me alone -- that I would be fine. I awoke about 10 hours later in intensive care. A nurse asked me if I knew where I was, and I replied I knew I was in the hospital but didn't know why. I was discharged the next morning, and had no lasting effects from the drug.
- Profolol side effects-will not use again
It is slightly more than 24 hours since profolol alone was given to me for a colonoscopy and endoscopy. I woke up quickly but very sleepy and tired. Forced to get in wheelchair and leave asap. Slept when I got home all night. The next day was very disoriented, lightheaded when I sat up or got up and unable to walk without feeling so dizzy and unable to walk straight that I was fearful I would fall without assistance. Halo affect in front of my eyes and unable physically to do anything. Just wanted to sleep and lie down. Not depressed but my body just did not want to function and could not function when I stood up. Very scary. Hoping will be gone after 48 hours.
- Skin burning sensation with delsym (1 response)
I had been sick for about a week and had been taking Sudafed every 4-6 hours for congestion for the past couple of days. I also take wellbutrin SR daily as an antidepressant. I started taking the suspension formula of Delsym 12 hour release about 24 hours previously (so I had already had two doses) I took my third dose. Within 10-20 minutes of swallowing it I started to feel things were somewhat surreal and then noticed a skin burning sensation particularly on my neck and face. The skin burning sensation intensified spreading throughout my body and caused a panic attack. The skin burning persisted off and on for at least the next 12 hours. I have not taken delsym since and am no longer experiencing the feeling.
- Bad nosebleed (sudafed related?) (1 response)
I have the rhinitis as a result of rebound syndrome from using nasal sprays for years. I use the Flonase to somewhat alleviate the need for the over-the-counter sprays (first two drugs listed). In spite of that, I rarely, if ever, have nosebleeds. I also rarely, if ever, get colds. However, yesterday I decided I definitely was getting a cold and decided to take some 12-hour Sudafed. I took my second dose a couple of hours early and next thing you know my nose was bleeding fairly profusely all night. I tried the recommended method of tilting the head forward and holding the nose shut for 10 minutes but all that did was fill my head with blood and when I let go all kinds of blood and clotted blood came out of my nose and mouth making a huge mess. What worked for me after hours of trying was tilting the head slightly back, putting up with the blood trickling down my throat and trying not to breathe or irritate the bleeding nostril. Periodically I'd have to cough up or blow out some clotting because it became too much to handle but eventually this method worked for me. I've decided to refrain from taking anymore Sudafed or nasal sprays for the time being at least until I'm sure the nosebleed is completely gone.
More reviews for: Sudafed 12 hour, Sleepiness
Comments from related studies:
From this study (5 days ago):
Lichen plants vaginal area
Irresistible bowel syndrome
From this study (5 days ago):
I get 8 hours of sleep at night. But sleep 2-4 hours during the day
From this study (3 weeks ago):
Feel sleepy in the afternoon; taking Benicar in the morning; not sure if these are co-related
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.